Alert archive / Idaho / Flash Flood Warnings in 2023
Flash Flood Warning 13, NWS Boise, ID
NWS Boise, ID issued this flash flood warning at Aug 21, 2023, 4:41 PM MDT for Gooding County, Idaho. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2023, 4:41 PM MDT (22:41 UTC)
- Expired
- Aug 21, 2023, 8:45 PM MDT
- In force
- 4 hr
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Gooding County, ID
The radar
The Boise radar (KCBX), 113 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 468 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
892
WGUS55 KBOI 212241
FFWBOI
IDC047-220245-
/O.NEW.KBOI.FF.W.0013.230821T2241Z-230822T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Boise ID
441 PM MDT Mon Aug 21 2023
The National Weather Service in Boise has issued a
* Flash Flood Warning for...
Northwestern Gooding County in south central Idaho...
* Until 845 PM MDT.
* At 441 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding along Clover Creek.
* Some locations that will experience flash flooding include...
Areas along Clover Creek in Northwestern Gooding County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4316 11504 4302 11492 4302 11489 4311 11480
4319 11475 4319 11501 4319 11503
FLASH FLOOD...RADAR INDICATED
$$
BOI1 follow-up statement
027
WGUS75 KBOI 220243
FFSBOI
Flash Flood Statement
National Weather Service Boise ID
843 PM MDT Mon Aug 21 2023
IDC047-220253-
/O.EXP.KBOI.FF.W.0013.000000T0000Z-230822T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gooding ID-
843 PM MDT Mon Aug 21 2023
...FLASH FLOOD WARNING WILL EXPIRE AT 845 PM MDT THIS EVENING FOR
NORTHWESTERN GOODING COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat.
LAT...LON 4316 11504 4302 11492 4302 11489 4311 11480
4319 11475 4319 11501 4319 11503
$$
BOIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 2:34 PM MDT, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 21, 2:34 PM MDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Boise ID 234 PM MDT Mon Aug 21 2023 .SHORT TERM...Tonight through Wednesday night...Heavy rains shifted into the Weiser Basin/ID and Baker County/OR as the center of former Hurricane Hilary tracked northeastward to near Ontario/OR early this afternoon. The track shifted slightly east of previous forecasts and is now forecast to exit Valley County/ID around 6 PM MDT, taking the heaviest rain with it. However, showers will continue through sunset. The Flood Watch is cancelled as of 1 PM PDT in Harney and Malheur Counties, but will continue in Baker County until 11 PM PDT. Skies have partially cleared to the south and east in Idaho, but thunderstorms were beginning to form there. The strong southeast winds did develop in the southwest Idaho Highlands late this morning. Those winds were decreasing this afternoon and the High Wind Warning and nearby Wind Advisories have been cancelled as of 2 PM MDT. The thunderstorms, however, will still occur through the evening, so the Flood Watch will continue until midnight MDT in Idaho north of the Snake Basin into Baker County/OR. More thunderstorms are forecast Tuesday in western Idaho and may bring heavy downpours again, but not the widespread heavy rain that occurred today from Hilary. Wednesday will be drier and warmer than Tuesday, but still slightly cooler than normal. .LONG TERM...Thursday through Monday...By Thursday, an elongated low will become established off the West Coast as an Alaskan low moves south along the coast to merge with a low off the Californian coast. The positioning of the low will allow a ridge to amplify over the western U.S. bringing us warmer and drier south-southwesterly air through Friday morning. The low pressure will begin to push moisture and energy into our area beginning Friday through the period, giving us a 20-40% chance of precipitation in the afternoon/evening periods through Saturday. Higher terrain will be favored, with a 10-20% chance of precipitation in the Snake Plain and low terrain. The flow after Saturday through Monday seems to be drier, reducing chances of precipitation. Temperatures will steadily warm through the period. && .AVIATION...Widespread rain and areas of MVFR and mountain obscuration in Baker County/OR and west-central ID as remnants of Hilary pass through around 22/00Z. VFR elsewhere. Scattered thunderstorms in south-central ID moving northward through 22/06Z with local MVFR conditions and mountain obscuration. Local IFR in valley fog 22/09Z to 22/15Z. Southeast or southerly surface winds 20-30kt in southern ID until 22/00Z then decreasing. Winds aloft at 10kft MSL: Sw 20-30kt. && .HYDROLOGY...A Flood Watch for flash flooding remains in effect across Baker County, Weiser River Valley, West Central Mountains, and Boise Mountain zones where 1.5 to 2.5 inches of rain has fallen today. Some additional rain will continue in these areas this evening. The watch has ended for the rest of southwestern Idaho and southeastern Oregon where rain has come to an end. In addition, a Small Stream and Urban Flood Advisory remains in effect for a portion of northern Malheur and Baker Counties in Oregon and Washington, and Adams County in Idaho. USGS stream gages are showing some rises on small streams in the advisory area and additional rises to bankfull conditions are possible into the early evening. Ponding of water in low spots and other poor drainage areas has also been reported in the advisory area. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...Flood Watch until midnight MDT tonight IDZ011-013-033. OR...Flood Watch until 11 PM PDT this evening ORZ062. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise SHORT TERM...LC LONG TERM....JM AVIATION.....LC HYDROLOGY....JB
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 1:11 PM MDT | Areal Flood Advisory | BOI | Adams, Washington | 4 hr |
Nearby
Flash Flood Warnings in Idaho, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.